MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-45-080-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the popliteal artery was prepared with a non-abbott 5x4 mm balloon dilatation catheter inflated to 14 atmospheres for 120 seconds.Atherectomy was performed in the stenotic and calcified vessel.After deployment of the supera stent, it was confirmed under fluoroscopy that the stent emerged from the sheath and was fully released.There was no waist noted on the deployed stent or proximal end of the lesion.The thumb slide was fully retracted to the start position and both the system and deployment levers were locked prior to removal of the self-expanding stent system (sess) under fluoroscopy.The physician rotated the system lock and the deployment lock into the locked position.Resistance was met while removing the sess from the anatomy.Once the supera was pulled out of the body, the physician noticed a piece of the supera nose cone was lodged in the introducer sheath while fluoroscopy was active.Because of this, they pulled the rest of the introducer sheath and sess out of the body.All of the supera stent delivery system was removed from the patient anatomy, including all segments of the separated section.A new introducer sheath was inserted to continue the procedure.Although a second stent was deployed proximal, the physician had planned on deploying two stents.No patient consequences were reported.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported difficult to remove was unable to be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that after deployment of the supera stent during device removal inadvertent interaction with the introducer sheath resulted in the reported difficult to remove.Manipulation of the compromised device ultimately resulted in the reported tip material separation/noted tip, tip lumen and tip jacket separations.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Corrections: d3 - mfr establishment name, address 1, city, postal code: updated.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24037097
Report Number2024168-2026-00204
Device Sequence Number13076458
Product Code NIP
UDI-Device Identifier08717648225963
UDI-Public(01)08717648225963(17)270930(10)5100261
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS-45-080-120-P6
Device Catalogue NumberS-45-080-120-P6
Device Lot Number5100261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale
Patient Weight54 KG
Patient RaceBlack Or African American